Alert archive / Georgia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 94, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 19, 2013, 3:18 PM EDT for 5 counties in Georgia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2013, 3:18 PM EDT (19:18 UTC)
- Expired
- Apr 19, 2013, 4:00 PM EDT
- In force
- 42 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Berrien County, GA, Brooks County, GA, Cook County, GA, Lanier County, GA, Lowndes County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 12:37 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.3 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 627 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
400
WUUS52 KTAE 191918
SVRTAE
GAC019-027-075-173-185-192000-
/O.NEW.KTAE.SV.W.0094.130419T1918Z-130419T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
318 PM EDT FRI APR 19 2013
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BERRIEN COUNTY IN SOUTH CENTRAL GEORGIA...
EAST CENTRAL BROOKS COUNTY IN SOUTH CENTRAL GEORGIA...
EXTREME SOUTHEASTERN COOK COUNTY IN SOUTH CENTRAL GEORGIA...
LANIER COUNTY IN SOUTH CENTRAL GEORGIA...
NORTHERN LOWNDES COUNTY IN SOUTH CENTRAL GEORGIA...
* UNTIL 400 PM EDT
* AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR VALDOSTA...OR NEAR I-75 AT
EXIT 22...AND MOVING NORTHEAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOODY
AFB...RAY CITY AND LAKELAND
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.
&&
LAT...LON 3079 8338 3088 8345 3130 8305 3127 8303
3119 8304 3119 8298 3118 8297 3099 8296
TIME...MOT...LOC 1917Z 232DEG 34KT 3088 8333
$$
11-MOORE2 follow-up statements
157
WWUS52 KTAE 191938
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
338 PM EDT FRI APR 19 2013
GAC027-075-191948-
/O.CAN.KTAE.SV.W.0094.000000T0000Z-130419T2000Z/
BROOKS GA-COOK GA-
338 PM EDT FRI APR 19 2013
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN COOK AND
EAST CENTRAL BROOKS COUNTIES IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY
EVENING FOR CENTRAL FLORIDA AND SOUTHWESTERN GEORGIA.
LAT...LON 3099 8296 3088 8329 3093 8334 3130 8305
3127 8303 3119 8304 3119 8298 3118 8297
TIME...MOT...LOC 1938Z 232DEG 34KT 3100 8315
$$
GAC019-173-185-192000-
/O.CON.KTAE.SV.W.0094.000000T0000Z-130419T2000Z/
LOWNDES GA-LANIER GA-BERRIEN GA-
338 PM EDT FRI APR 19 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR SOUTHEASTERN BERRIEN...LANIER AND NORTHEASTERN LOWNDES
COUNTIES...
AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MOODY AFB...MOVING
NORTHEAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RAY
CITY...TEETERVILLE...HANSELL...LAKELAND...MEIGS AND COURTHOUSE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY
EVENING FOR CENTRAL FLORIDA AND SOUTHWESTERN GEORGIA.
&&
LAT...LON 3099 8296 3088 8329 3093 8334 3130 8305
3127 8303 3119 8304 3119 8298 3118 8297
TIME...MOT...LOC 1938Z 232DEG 34KT 3100 8315
$$
11-MOORE936
WWUS52 KTAE 191953
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
353 PM EDT FRI APR 19 2013
GAC019-173-185-192003-
/O.EXP.KTAE.SV.W.0094.000000T0000Z-130419T2000Z/
LOWNDES GA-LANIER GA-BERRIEN GA-
353 PM EDT FRI APR 19 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BERRIEN...LANIER
AND NORTH CENTRAL LOWNDES COUNTIES WILL EXPIRE AT 400 PM EDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY
EVENING FOR CENTRAL FLORIDA AND SOUTHWESTERN GEORGIA.
LAT...LON 3099 8296 3088 8329 3093 8334 3130 8305
3127 8303 3119 8304 3119 8298 3118 8297
TIME...MOT...LOC 1953Z 232DEG 34KT 3109 8302
$$
11-MOOREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 2:47 PM EDT, 31 minutes earlier.
Area forecast discussion, Apr 19, 2:47 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
247 PM EDT Fri Apr 19 2013
.NEAR TERM [Through Saturday]...
Cold front is moving through the forecast area this afternoon. A
moderately unstable airmass is present out ahead of this boundary
and deep layer shear is marginally strong enough to support
organized severe storms. The best potential seems to be across
South Central Georgia where better dynamical support is driving
the current convective activity.
The threat for thunderstorms should come to an end as the front
passes through the area with lingering showers persisting behind
the front through the overnight hours. With the passage of this
front temperatures will dip down to below normal for tonight
ranging from the upper 40s to low 50s. The high for tomorrow will
be cooler as well, reaching only into the low 70s.
&&
.SHORT TERM [Saturday Night Through Sunday Night]...
The colder airmass will continue to sweep into the area Saturday
night. High pressure remains located well to the north of the
region and as such, a sufficiently tight pressure gradient will
keep winds around 5 to 10 knots overnight and likely prevent
strong radiational cooling. As a result, kept the Saturday night
temperature forecast on the warmer side of the guidance values,
generally in the low to mid 40s.
By Sunday, a frontal wave will move across the Florida Peninsula
as a upper level disturbance moves through the Southeast. The
combination of these two features will likely provide just enough
forcing/moisture to generate a few showers across the Southeast
Florida Big Bend. Temperatures will still be on the cool side in
the low to mid 70s with lows Sunday night moderating a little into
the lower 50s.
&&
.LONG TERM [Monday through Friday]...
Cyclonic upper level flow will dominate the region through Thursday
with some ridging developing by Friday. At the start of the period,
surface high pressure will be nosing down the lee side of the
Appalachians and keeping most of the area dry. Some isolated showers
could work into our southeastern Big Bend zones off the Atlantic on
Monday. This general pattern will persist into Tuesday. The next
short wave of note will pivot across the Southeast from Wednesday
into Thursday, accompanied by a surface frontal system. The GFS
remains about 12 hours faster than the Euro with this system. Chance
PoPs west and slight chance east will be included for Wednesday and
Wednesday night with some clearing from Thursday into Friday. At
this point, severe chances look minimal with the frontal system.
Temps through this period will be near normal by day (upper 70s to
lower 80s) and above normal at night (55 to 60).
&&
.AVIATION [Beginning 18Z Friday]...
MVFR conditions will prevail across the region both along the
frontal boundary this afternoon and then post-frontal tonight.
There is some potential for ceilings to lower into the IFR
category by morning. Then, gradual clearing is expected west to
east during the daytime hours on Saturday.
&&
.MARINE...
Expect advisory level winds and seas to develop behind the frontal
boundary this evening and continue into early Saturday afternoon.
High pressure will build in well north of the marine area by
Sunday establishing northeasterly to easterly flow into Tuesday.
The next frontal system will approach the area by Wednesday.
&&
.FIRE WEATHER...
Relative humidity values will drop below critical levels on
Saturday across North Florida. However, ERC values remain low
given recent rains, and thus red flag conditions are not
anticipated at this time. The airmass will moisten enough by
Sunday that relative humidity values will remain about critical
thresholds. No fire weather concerns are expected through the
middle of next week.
&&
.HYDROLOGY...
Rainfall amounts with this frontal system are generally less than
a half inch and should have no meaningful impact on area river
systems. Rainfall with the next system on Wednesday also look to
be on the light side.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 49 72 47 76 55 / 60 30 10 10 20
Panama City 50 72 51 72 58 / 50 20 10 10 10
Dothan 42 72 44 75 53 / 40 10 0 10 10
Albany 45 72 44 75 51 / 60 20 0 10 10
Valdosta 50 68 47 74 54 / 70 40 10 10 20
Cross City 54 67 53 77 58 / 50 60 20 30 30
Apalachicola 52 70 53 71 59 / 60 30 10 20 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...SMALL CRAFT ADVISORY until 2 PM EDT Saturday from Destin to
Suwannee River out to 60 nautical miles.
&&
NEAR TERM...Heller/Godsey
SHORT TERM...Godsey
LONG TERM...Wool
AVIATION...Godsey
MARINE...Godsey
FIRE WEATHER...Heller/Godsey
HYDROLOGY...GodseyHazardous weather outlook, Apr 19, 4:37 AM EDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 437 AM EDT FRI APR 19 2013 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-200800- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 437 AM EDT FRI APR 19 2013 /337 AM CDT FRI APR 19 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SOME THUNDERSTORMS WILL BE POSSIBLE TODAY AS A COLD FRONT MOVES THROUGH THE AREA. AN ISOLATED STRONG OR SEVERE STORM IS POSSIBLE...BUT MOST THUNDERSTORMS SHOULD POSE MAINLY A LIGHTNING HAZARD. THERE WILL ALSO BE A HIGH RISK OF RIP CURRENTS AT AREA BEACHES TODAY ALONG THE FLORIDA PANHANDLE COAST. STRONG WINDS OVER THE COASTAL WATERS WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. AJL
In the hours before
Special weather statement, Apr 19, 12:00 PM EDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1200 PM EDT FRI APR 19 2013
FLZ008-010-012-108-112-191700-
INLAND BAY FL-CENTRAL WALTON FL-SOUTH WALTON FL-COASTAL BAY
FL-WASHINGTON FL-
1100 AM CDT FRI APR 19 2013
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR BAY...WALTON AND
WASHINGTON COUNTIES...
* UNTIL NOON CDT
AT 1052 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED HEAVY
WINDS AHEAD OF A LINE OF STRONG THUNDERSTORMS EXTENDING FROM
10 MILES EAST OF SANTA ROSA BEACH TO 25 MILES SOUTHWEST OF PANAMA
CITY BEACH...OR ALONG A LINE EXTENDING FROM BUNKER TO 21 MILES SOUTH
OF SEAGROVE BEACH...MOVING SOUTHEAST AT 30 MPH.
PEOPLE IN CENTRAL BAY...SOUTHEASTERN WALTON AND SOUTHWESTERN
WASHINGTON COUNTIES...INCLUDING THE CITIES OF PANAMA CITY BEACH AND
PANAMA CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.
WINDS 50 TO 55 MPH ARE EXPECTED WITH THESE STORMS.
LAT...LON 3046 8606 3036 8575 3035 8566 3033 8563
3030 8554 3006 8564 3009 8570 3015 8578
3021 8588 3030 8611 3033 8611
TIME...MOT...LOC 1558Z 311DEG 24KT 3038 8603 3000 8618
11-MOORESpecial weather statement, Apr 19, 1:31 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
131 PM EDT FRI APR 19 2013
FLZ014-112-114-191830-
INLAND GULF FL-COASTAL GULF FL-COASTAL BAY FL-
1231 PM CDT FRI APR 19 2013
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR BAY AND GULF
COUNTIES...
* UNTIL 130 PM CDT/230 PM EDT/
AT 1227 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A LINE OF
SHOWERS WITH VERY GUSTY WINDS ALONG A LINE EXTENDING FROM TYNDALL
AFB TO 30 MILES SOUTHWEST OF PORT ST. JOE...OR ALONG A LINE
EXTENDING FROM ALLANTON TO 22 MILES WEST OF CAPE SAN BLAS...MOVING
EAST AT 20 MPH.
THESE WINDS WILL BE NEAR...
MEXICO BEACH BY 1245 PM CDT.
PORT ST. JOE BY 215 PM EDT.
WINDS UP TO 50 MPH ARE EXPECTED.
LAT...LON 2978 8542 2984 8543 2988 8540 2988 8539
2979 8540 2973 8538 2969 8535 2970 8533
2981 8531 2994 8541 2998 8554 3004 8552
3003 8513 2967 8527 2967 8533 2965 8535
TIME...MOT...LOC 1730Z 265DEG 19KT 3003 8549 2955 8568
18-WOOLThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 12:11 PM EDT | Severe Thunderstorm Warning | TAE | Randolph, Terrell | 34 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.